Alert archive / Florida / Rip Current Statements in 2021
Rip Current Statement 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at May 4, 2021, 2:36 AM CDT for 4 counties in Florida. It took effect at May 4, 2021, 3:00 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2021, 2:36 AM CDT (07:36 UTC)
- In effect from
- May 4, 2021, 3:00 AM CDT
- Expired
- May 5, 2021, 1:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1616 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted.
729 WHUS42 KTAE 040736 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 336 AM EDT Tue May 4 2021 FLZ108-112-114-115-050600- /O.NEW.KTAE.RP.S.0045.210504T0800Z-210505T0600Z/ South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin- 336 AM EDT Tue May 4 2021 /236 AM CDT Tue May 4 2021/ ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents expected. * WHERE...Walton, Bay, Gulf, and Franklin County Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at May 4, 12:42 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 4, 12:42 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
142 AM EDT Tue May 4 2021
.AVIATION...
[Through 06Z Wednesday]
Line of showers continues to drift southward through ABY this
morning. Chances for TSRA will increase this afternoon into
tonight, although showers and an isolated thunderstorm will be
possible from TLH to ABY through the day. Mainly IFR to low MVFR
cigs are expected this morning, however conditions will quickly
improve across most sites by mid-morning. Wind gusts to 20 knots
will be possible today.
&&
.PREV DISCUSSION [812 PM EDT]...
.NEAR TERM [Through Tuesday]...
Latest SPC mesoanalysis depicts a good deal of instability across
the area this afternoon with the greatest amount...in excess of
3000 J/KG...over southeast AL. Wind shear is modest to weak with
0-6KM values generally 30 knots or less. So the stage is set for a
few clusters of strong to severe storms to develop through early
evening with the best chance for damaging winds and hail over the
far northern and northwestern portion of the area.
For the rest of the period we'll continue to see a few showers
and storms persist into Tuesday morning with better chances the
further north you go. All eyes then turn to the potential late day
approach of a squall line from the northwest. HRRR has
consistently shown this soln while most of our non-CAMs are much
later Tuesday night or even Wednesday with the timing. For now
we're leaning closer to the HRRR depiction. SPC has placed the
northwestern corner of our area under a Slight Risk because of
this potential squall line and we'll be watching trends closely
the next 24 hours. Little to no changes made to the previous
temperature forecasts.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
Deep layer ridging across Cuba and south Florida Tuesday night
is expected to give way and propagate southward as an upper level
shortwave embedded in a longer wave trough approaches the region.
Current ECAM guidance for Tuesday night has an ongoing cold pool
driven MCS moving through the region. Currently most guidance
develops near 3000 J/Kg of SBCAPE ahead of the squall line, which
will quickly be declining through the evening hours Tuesday night.
This may aid in some decrease in intensity of the MCS/squall line
as it moves into our area; however, if the system can become cold
pool driven, this may aid in further maintenance of the MCS
beyond 00 UTC as it moves into the regions Florida zones.
The cold front associated with the MCS/squall line is expected to
stall along the Florida panhandle and Big Bend regions overnight
Tuesday and through Wednesday morning. With afternoon instability
expected to develop, there could be an enhancement of storms that
may be able to produce gusty winds and small hail on Wednesday
across these regions if enough instability can be achieved. With
the aforementioned upper level shortwave lifted north of the
region, an overall upper level zonal flow pattern is expected to
develop across the region, which will lead to enhanced deep layer
shear on Wednesday across the quasi-stationary boundary. This
could aid in some mid to upper level growth of storms if enough
instability can be realized.
.LONG TERM [Thursday Through Monday]...
Deep layer ridging is expected to develop across the Rocky
mountains and propagate eastward into the central plains on
Thursday. This will aid in a northern stream upper level
disturbance to dive south across the Mid-Atlantic states. With the
already in place stationary boundary across our Florida zones
Thursday, the upper level disturbance is expected to aid in some
storm development across the aforementioned areas as upper level
forcing for ascent is enhanced. This will quickly be pushed south
of the region as surface high pressure quickly builds south into
the southeast overnight Thursday and into Friday morning. Mid to
upper level dry air is expected to advect into the region in
association with the surface high pressure, which will aid in
several blue sky days through the weekend. As the surface high
continues to propagate south and eastward towards Bermuda on
Sunday, southerly flow and increased moisture is expected to once
again return to the region. High temperatures will predominantly
remain in the low to mid 80s through much of the period; however,
they are expected to climb into the upper 80s to low 90s by Sunday
and Monday. Lows will remain in the upper 50s through much of the
period expect Sunday night and Monday as southerly flow allows
lows to only drop into the mid 60s.
.MARINE...
Increasing southerly winds across all waters will lead to elevated
seas, especially for waters west of the mouth of the Apalachicola
river. Seas are expected to build to around 3-5 feet with
occasional seas up to 6 feet. For waters east of the mouth of the
Apalachicola river, seas will remain around 2-4 feet with
occasional seas up to 5 feet possible. These elevated seas and
winds around 10-15 knots will are expected to create exercise
caution boating conditions across all waters through Thursday evening.
As a cold front comes through Thursday afternoon, winds are
expected to decrease and shift offshore. Storms are expected to
impact the marine areas starting tomorrow and continuing through
Thursday. Some thunderstorms could cause some increased winds and
seas briefly.
.FIRE WEATHER...
A weak cold front is passing from north to south across the
districts today. A few showers and possibly a thunderstorm will
accompany the front, with coverage being greatest as the front
crosses south into Florida this afternoon. High dispersion index
values above 75 still remain for Friday afternoon north of a line
from Dothan to Tifton. Following the front, transwinds will be
northerly becoming northeasterly at about 10-15 kts. The winds
will then shift to easterly and calming to about 10 kts by
Saturday afternoon. A much drier air mass will trickle in from the
north tonight and cover the districts on Saturday.
.HYDROLOGY...
WPC has an marginal risk for excessive rainfall across our Florida
Panhandle and SE Alabama counties for today as storms may develop
and track over similar areas mentioned above this afternoon and
early evening. Generally speaking much of the region is expected
to see around 2-3 inches over the next 3 days, with locally
heavier amounts up to 4 inches possible. This will lead to a
potential localized flash flood threat if it falls quickly in
small stream and urbanized areas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 89 71 85 65 82 / 30 40 50 30 60
Panama City 84 72 80 66 81 / 50 70 50 30 60
Dothan 88 70 80 60 80 / 60 80 80 20 20
Albany 90 70 81 61 81 / 50 70 60 20 20
Valdosta 91 70 85 65 81 / 30 30 50 30 50
Cross City 90 70 87 69 85 / 10 30 20 30 50
Apalachicola 83 72 81 68 81 / 40 40 30 30 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ early this
morning for Coastal Bay-Coastal Franklin-Coastal Gulf-South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Johnstone
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Fieux
MARINE...Bunker
FIRE WEATHER...Johnstone
HYDROLOGY...BunkerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:10 AM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 28 hr |
Nearby
Rip Current Statements in Florida, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.